Feeds:
Posts
Comentários

Archive for 21 de julho de 2009

Jessica weighs 20 kg. The following infusion order is written by the prescribing physician: “Heparin 400U/hour (20U/kilogram/hour) continuous intravenous infusion.” Jessica is started on the heparin infusion via intravenous route. Four hours later, the nurse notes that Jessica is somnolent. The physician assesses the patient and notes that the infusion rate on the pump administering the heparin is 4000 U/hr. A STAT brain computed tomographic (CT) scan reveals acute intracerebral hemorrhage.

Which of the following is the most likely cause of the adverse drug event (ADE) in this patient? (select only one)
Misinterpretation of infusion dose due to use of abbreviations
Misinterpretation of infusion rate due to inclusion of both patient-specific and weight-based dose
Use of a continuous intravenous infusion instead of subcutaneous administration
Lack of laboratory monitoring

Anúncios

Read Full Post »

Jessica, a 7-year-old girl with kidney cancer, was admitted to the hospital for surgery and chemotherapy. On day 2, Jessica develops severe dyspnea and tachycardia. Oxygen saturation on room air is noted to be 84%. Radiographic imaging confirms pulmonary embolism. The pediatrician caring for Jessica is notified and prepares to order a heparin infusion.

In ordering anticoagulation for this patient, which of the following would you consider when writing the order? (select only one)

Include the patient-specific dose only
Include the weight-based dose only and allow the pharmacist to calculate the patient-specific dose
Include both the patient-specific dose and the weight-based dose
Specify the medication infusion rate in both units per hour and units per minute

Read Full Post »